Virginia, 2001Damaging Wind in Virginia, July 11, 2001
July 11, 2001 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 11, 12:10 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 11, 12:10 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
110 PM EDT WED JUL 11 2001
UPDATED THE ZONES FOR WW BOX 545. NW WNDS GUSTNG OVR 20 MPH IN
SPOTS...SO ADDED BREEZY TO WORDING.
FCSTID = 44
.AKQ...
MD...NONE.
NC...NONE.
VA...SVR TSTRM WATCH VAZ063-064>070-100.
In the hours before
Special weather statement, Jul 11, 8:10 AM EST, 5 hours 20 minutes before
MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>100-112100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
910 AM EDT WED JUL 11 2001
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...
A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATER TODAY. SCATTERED
THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON...AS THIS FRONT
COMBINES WITH THE HOT AND HUMID AIRMASS CURRENTLY OVER THE REGION.
SOME OF THESE STORMS MAY REACH SEVERE LIMITS...PRODUCING LARGE HAIL
AND DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE WEATHER TO OCCUR
WILL BE ACROSS SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOaR FURTHER
WEATHER INFORMATION.
44
Thunderstorm Wind, Accomack
- When
- July 11, 1:30 PM EST
- Where
- Accomack County, Melfa
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.650, -75.733
Trees down. Power line down. Also, a 58 mph gust recorded in Painter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 11, 20011 death · 1 event
- Hail and Lightning Strikes in Colorado, July 11, 20011 injured · $215,000 · 1 in hail · 7 events
- Lightning Strike in Louisiana, July 11, 2001$400,000 · 1 event
- Wildfire in California, July 11 to 13, 20012 injured · $150,000 · 1 event
- Lightning Strike in Maine, July 11, 20012 injured · $100,000 · 1 event
- Damaging Winds in Louisiana, July 11, 2001$120,000 · 70 kt wind · 9 events
- Damaging Wind in Nevada, July 11, 2001$100,000 · 1 event
- Damaging Winds in Mississippi, July 11, 2001$45,000 · 3 events
- Flash Flood and Hail in Mississippi, July 11, 2001$15,000 · 0.75 in hail · 8 events
- Hail and Damaging Winds in Missouri, July 11 to 12, 2001$12,000 · 69 kt wind · 9 events
- Damaging Winds in Alabama, July 11, 2001$15,000 · 2 events
- Damaging Winds in New Jersey, July 11, 20011 injured · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262133.